Alert archive / Tennessee / Freeze Warnings in 2019

Freeze Warning 2, NWS Nashville, TN

October 31, 201938 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Oct 31, 2019, 2:37 AM CDT for 38 counties in Tennessee. It took effect at Oct 31, 2019, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2019, 2:37 AM CDT (07:37 UTC)
In effect from
Oct 31, 2019, 11:00 PM CDT
Expired
Nov 1, 2019, 9:00 AM CDT
In force
10 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

662 
WWUS74 KOHX 310737
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
237 AM CDT Thu Oct 31 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-312000-
/O.UPG.KOHX.FZ.A.0002.191101T0500Z-191101T1400Z/
/O.NEW.KOHX.FZ.W.0002.191101T0400Z-191101T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
237 AM CDT Thu Oct 31 2019

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...ALL of Middle Tennessee.

* WHEN...From 11 PM this evening to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...This Freeze Warning replaces the Freeze
  Watch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
2 follow-up statements
783 
WWUS74 KOHX 311912
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
212 PM CDT Thu Oct 31 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-011400-
/O.CON.KOHX.FZ.W.0002.191101T0400Z-191101T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
212 PM CDT Thu Oct 31 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...ALL of Middle Tennessee.

* WHEN...From 11 PM this evening to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

21
923 
WWUS74 KOHX 011150
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
650 AM CDT Fri Nov 1 2019

TNZ005>008-023>028-056>062-075-093>095-011400-
/O.NEW.KOHX.ZF.Y.0001.191101T1150Z-191101T1400Z/
/O.CON.KOHX.FZ.W.0002.000000T0000Z-191101T1400Z/
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Davidson-Wilson-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Erin, Tennessee Ridge, 
Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
650 AM CDT Fri Nov 1 2019

...FREEZING FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Patchy to areas of freezing fog developing. Sub-freezing
  temperatures as low as 27 expected.

* WHERE...Portions of Middle Tennessee generally along and west of
  the I-65 Corridor.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Hazardous driving conditions due to low visibility 
  and potential frost on bridges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you. Also, be alert for frost on bridge decks
causing slippery roads.

&&

$$

TNZ009>011-029>034-063>066-077>080-011400-
/O.CON.KOHX.FZ.W.0002.000000T0000Z-191101T1400Z/
Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy-
Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Hartsville,
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, Tullahoma, Manchester, McMinnville, Altamont, 
Coalmont, and Spencer
650 AM CDT Fri Nov 1 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...ALL of Middle Tennessee.

* WHEN...Until 9 AM CDT today.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
31

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Oct 31, 12:55 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 31, 12:55 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1255 AM CDT Thu Oct 31 2019

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A crummy night continues across Middle TN. After multiple waves of
showers moved through this morning and another this afternoon
(which is pushing off the Cumberland Plateau now), another is on
our door step. The frontal boundary is now situated basically
north to south just to the west of I-65 and it will continue to be
the instigator in our weather through tomorrow as it drifts off to
the east. Models continue to pick up on yet another wave pushing
across this frontal boundary late tonight, possibly sparking some
thunderstorms prior to sunrise. The focus for this will be south
of I-40 and east of I-65. Forcing along the front will cause us to
continue to highlight the possibility for a few strong storms in
this area, but I'm liking this potential less and less due to a
lack of instability overnight.

Have tweaked the PoP grids for latest radar trends, otherwise the
forecast is well on track.

&&

.AVIATION...
06Z TAF DISCUSSION.

Foggy conditions and a few light showers will impact terminals
over the next few hours, before a heavier band of showers is
expected to push through. Visibilities and cigs will bounce
between IFR and MVFR through the morning at all sites. By this
afternoon clouds will thin and gradually give way to clear skies.
Winds will be gusty out of the WNW this afternoon. Gusts 20 to 30
knots will be possible through the afternoon hours, but they
should weaken as the evening progresses.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Friday morning for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......Unger
AVIATION........11
Hazardous weather outlook, Oct 30, 5:19 AM CDT, 21 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
519 AM CDT Wed Oct 30 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-311030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
519 AM CDT Wed Oct 30 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few strong storms are possible across mainly the east and
south this afternoon and early this evening. Additionally,
heavy rain may lead to localized flooding, especially across
the southeast.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Localized heavy rain may continue through much of Thursday as
well. The threat for localized minor flooding will continue.

In addition the coldest air of the season is expected. Freezing
to near freezing temperatures will be possible Friday through
Monday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely.

In the hours before

Special weather statement, Oct 30, 11:49 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
1149 PM CDT Wed Oct 30 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-311200-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield,
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina,
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville,
McEwen, Dickson, Ashland City, Kingston Springs, Nashville,
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage,
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown,
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne,
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton,
Waynesboro, Lawrenceburg, and Pulaski
1149 PM CDT Wed Oct 30 2019

...Patchy Dense Fog Possible Tonight...

Isolated areas of dense fog are currently occurring in portions
of Middle Tennessee. Although the incoming rain should help to
relieve some of the visibility issues, we could continue to see
patchy areas with visibilities of less than 1/4 mile. Use caution
if driving through the early morning hours and leave early in
order to allow plenty of time to arrive safely to your
destination.

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 5:47 AM CDTSpecial Weather StatementOHXDeKalb, Jackson, Smith43 min

Nearby

Freeze Warnings in Tennessee, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.